Alert archive / North Carolina / Beach Hazards Statements in 2022
Beach Hazards Statement 40, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Aug 26, 2022, 11:36 AM EDT for Onslow County, North Carolina. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2022, 11:36 AM EDT (15:36 UTC)
- Expired
- Aug 26, 2022, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Newport/Morehead City, NC
County Onslow County, NC
The radar
The Morehead City radar (KMHX), 47 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 3.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
864 WHUS42 KMHX 261536 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 1136 AM EDT Fri Aug 26 2022 NCZ199-262345- /O.NEW.KMHX.BH.S.0040.220826T1536Z-220827T0000Z/ Coastal Onslow- 1136 AM EDT Fri Aug 26 2022 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...The beaches of Coastal Onslow. * WHEN...From 11 AM EDT this morning through 8 PM EDT this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 145 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents, longshore currents, and other hazards create life- threatening conditions in the surf zone. Caution should be used when in or near the water. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Aug 26, 10:04 AM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 26, 10:04 AM EDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 1004 AM EDT Fri Aug 26 2022 .SYNOPSIS... A weak disturbance will continue scattered showers today. Widely scattered mainly afternoon and evening showers and thunderstorms will possible this weekend into early next week as weak high pressure remains over the area. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 1000 AM Fri... Lowered cloud cover and PoPs across our far western zones this morning and early afternoon given latest satellite and radar imagery but otherwise the forecast for today generally remains on track with isolated to scattered showers expected with the highest chances across our Srn/swrnh zones this afternoon. Prev disc... As of 330 AM Fri...Scattered showers will be ongoing along the coastal counties this AM as shortwave troughing continues. Same general pattern through today, with area under broad trough axis once again. With that, expect mo cloudy skies once again today, and thus instability will be rather meager. Have kept only a slgt chc thunder mention with sct showers by this afternoon, with best chcs for showers along the srn/swrn zones, where 40-50% advertised. Lesser chcs to the north where only 20-30% in the fcst. Highs will be tampered down by the showers and clouds, with most areas no higher than the mid 80s. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/... As of 1000 AM Fri...Deeper moisture with sct diurnal showers will end early this evening, and thus mo dry conditions overnight. A better setup for fog threat late as the deeper mid clouds should erode, with calm winds expected and radiation inversion developing in wake of departing shortwave troughing. Do not have any dense fog (<1/2SM) mentioned in the official fcst, but later shifts may have to consider adding some dense fog if clearing does occur. && .LONG TERM /SATURDAY THROUGH THURSDAY/... As of 330 AM Friday...The long term period features a somewhat unsettled pattern, but with only moderate forecast confidence. Over the weekend, modest mid-upper level ridging will briefly build in across the Mid-Atlantic/Southeast. Meanwhile, at the SFC a weak front may attempt to move through on Saturday, then lift back north as return flow develops on the western periphery of high pressure moving offshore. With ridging overhead, somewhat negligible forcing, and a modest cap, I generally went a bit below blended guidance/climo over the weekend. The one caveat is the weak front on Saturday which may boost the convective potential some, especially north of HWY 70. Where storms do form, the above-mentioned limitations may prevent deeper convection from developing. That along with weaker shear and instability should keep the threat of severe weather low both days. Moving into next week, the upper level ridge will begin to shift offshore once again, with troughing redeveloping across the eastern US. This may allow the return of better quality moisture and at least a modest boost in instability. That combined with the seabreeze and the potential for a weak SFC wave, or two, should allow the convective coverage to return back to, or even above, climo. For the first half of the week, shear still looks relatively weak, as does the risk of severe weather. Late in the work week, medium range models have been somewhat consistent in depicting the potential for a cold front to make a more solid run at the Mid-Atlantic States. Whether the front can make it as far south as ENC remains to be seen, but the potential is there. For now, though, the forecast will reflect a slower/weakening front, with a continuation of climo, or above climo, coverage of showers and thunderstorms, and near climo temps. If the front does make it this far south, there would be a boost in convective coverage as well as a bit more shear and the potential for a few stronger storms. && .AVIATION /14Z FRIDAY THROUGH TUESDAY/... SHORT TERM /through Tonight/... As of 715 AM Fri...Skies expected to remain mainly cloudy overnight limiting radiational cooling and fog potential but still could see MVFR conditions through early morning. Scattered showers with perhaps an iso storm through this afternoon, esp KOAJ and KEWN where better moisture resides. Threat turns to fog possibilities tonight, as clearing skies and calm winds leads to potential IFR/LIFR conditions if this scenario verifies, esp in areas that receive rainfall today. LONG TERM /Saturday through Tuesday/... As of 330 AM Friday...Isolated to widely SCT SHRA and TSRA will be the primary aviation impact through early next week. Periods of low CIGs will be possible as well, especially overnight into the early morning hours. && .MARINE... SHORT TERM /through tonight/... As of 330 AM Fri...Good boating conditions are expected to cont through tonight as a weak pressure gradient results in light winds mainly 10 kt or less across the waters through the period. Seas will be mostly 2-3 ft with some 4 ft seas expected over the outer central waters. LONG TERM /Saturday through Tuesday/... As of 330 AM Friday...Relatively quiet conditions are expected to continue across the ENC coastal waters through early next week. Southeasterly winds of 5-15kt and seas of 2 to 3 ft will be common. The main impact will be occasional rounds of showers and thunderstorms. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...MHX NEAR TERM...TL/RCF SHORT TERM...TL LONG TERM...RM AVIATION...RM/TL MARINE...RM/TL
Hazardous weather outlook, Aug 26, 11:20 AM EDT, 16 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 1120 AM EDT Fri Aug 26 2022 NCZ029-044>047-079>081-090>092-094-193-194-198-203>205-271530- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow-Northern Outer Banks-Ocracoke Island- Hatteras Island- 1120 AM EDT Fri Aug 26 2022 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-271530- West Carteret-East Carteret- 1120 AM EDT Fri Aug 26 2022 ...MODERATE RIP CURRENT RISK IN EFFECT SOUTH OF CAPE LOOKOUT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ199-271530- Coastal Onslow- 1120 AM EDT Fri Aug 26 2022 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 4:51 AM EDT | Special Marine Warning | MHX | 54 min |
Nearby
Beach Hazards Statements in North Carolina, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.